Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 30, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Jun 9, 2018, 3:43 PM EDT. It took effect at Jun 9, 2018, 10:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2018, 3:43 PM EDT (19:43 UTC)
- In effect from
- Jun 9, 2018, 10:00 PM EDT
- Expired
- Jun 10, 2018, 11:51 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
446 WHUS71 KCLE 091943 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 343 PM EDT Sat Jun 9 2018 LEZ142>149-100345- /O.NEW.KCLE.SC.Y.0030.180610T0200Z-180611T1000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 343 PM EDT Sat Jun 9 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 6 AM EDT Monday. * WINDS...East to northeast winds will increase to 15 to 20 knots with gusts to 25 knots. * WAVES/SEAS...Waves will build to 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
4 follow-up statements
316 WHUS71 KCLE 100132 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 932 PM EDT Sat Jun 9 2018 LEZ142>149-100945- /O.CON.KCLE.SC.Y.0030.180610T0200Z-180611T1000Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 932 PM EDT Sat Jun 9 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY... * WINDS...East 10 to 20 knots with gusts up to 25 knots. * WAVES/SEAS...Waves will build to 3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
820 WHUS71 KCLE 100821 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 421 AM EDT Sun Jun 10 2018 LEZ147-148-101630- /O.CAN.KCLE.SC.Y.0030.000000T0000Z-180611T1000Z/ /O.NEW.KCLE.SC.Y.0031.180610T2000Z-180611T0900Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 421 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 4 AM EDT Monday. * WINDS...East 10 to 15 knots today becoming northeast 15 to 20 knots this evening. * WAVES...Waves of 1 to 3 feet, building to 3 to 5 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ149-100930- /O.CAN.KCLE.SC.Y.0030.000000T0000Z-180611T1000Z/ Lake Erie nearshore waters from Conneaut OH to Ripley NY- 421 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. East winds of 10 to 15 knots today will increase to 15 to 20 knots tonight. Waves are expected to be 1 to 3 feet. $$ LEZ142>146-101630- /O.EXT.KCLE.SC.Y.0030.000000T0000Z-180611T0900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 421 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...East 10 to 15 knots becoming northeast 15 to 20 knots. * WAVES...Waves of 2 to 4 feet will build to 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$
679 WHUS71 KCLE 101322 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 922 AM EDT Sun Jun 10 2018 LEZ142>146-102130- /O.CON.KCLE.SC.Y.0030.000000T0000Z-180611T0900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 922 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WINDS...Northeast 10 to 20 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should stay in port during these conditions. && $$ LEZ147-148-102130- /O.CON.KCLE.SC.Y.0031.180610T2000Z-180611T0900Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 922 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EDT MONDAY... * WINDS...East 10 to 15 knots with gusts up to 20 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
246 WHUS71 KCLE 101551 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 1151 AM EDT Sun Jun 10 2018 LEZ142>146-101700- /O.CAN.KCLE.SC.Y.0030.000000T0000Z-180611T0900Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 1151 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$ LEZ147-148-101700- /O.CAN.KCLE.SC.Y.0031.180610T2000Z-180611T0900Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- 1151 AM EDT Sun Jun 10 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 3:41 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 9, 3:41 PM EDT, 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
341 PM EDT Sat Jun 9 2018
.SYNOPSIS...
An area of low pressure will move east along a frontal boundary
stalled across the local area tonight. This will push the front
off to the south for Sunday. The front will move back north into
the area on Monday as another area of low pressure develops over
the Plains. This low will eventually pass to the north on
Tuesday night dragging a cold front across the region.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
It's currently fairly quiet across the forecast area with just a
few showers. Skies have cleared over the western end of the area
and this allowed some destabilization to occur with CAPEs now
approaching 1500 J/KG. Shear remains very weak and low level
lapse rates are not impressive either. But given the strong
convection approaching from the west am expecting some
borderline severe cells to impact the area through the evening.
Best chances for this will be in the south. Strong storms have
crossed into OH and still are at least an hour from I-75 so will
continue to monitor the trends. Have gone ahead and bumped
precip chances up tonight even across NW PA. Coverage should be
at least scattered this evening and am expecting more widespread
precip is expected overnight as low pressures moves east along
the boundary stalled across the region. The precip should wind
down for a time late tonight and Sunday morning. The front
should push just south of the area but another wave may bring
more showers and storms to the area Sunday afternoon and
evening. Best chances will again be in the south. Will try to
dry things our from north to south tomorrow night. The airmass
tomorrow should be cooler and slightly drier than today so there
appears to little or no severe threat. Based on expected cloud
cover and new guidance have nudged temps down for Sunday and
Sunday night.
Will also have to monitor the rain potential...especially
tonight. The potential exists for heavy rains and if the storms
are slow to move there could be some locally high rainfall
totals. Do not think the threat is widespread enough to justify
any sort of flood watch.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Still some doubt within the models for Monday. By daybreak Monday
the GFS and the NAM have the front lingering near the SWRN border of
the CWA, gradually pushing into southern Ohio. The ECMWF on the
other hand has the boundary has the draped across with a low
tracking SE across the forecast area monday night into Tuesday. With
so much doubt will go with the NAM/GFS solution with chance pops
over the SWRN portion of the forecast area on Monday, with the front
pushing south Monday night. GFS timing of the next cold front late
Tuesday into Tuesday night. This far out will just go with chance
pops. Temps will hover near climo with highs in the upper 70s to
lower 80s through the period.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Low confidence long term forecast with precip potential due to model
differences mid week into the weekend. High pressure should be over
the region Wednesday night into Thursday, with upper ridging
building across the central Plains. Upper troughing will dig south
across the Great Lakes Thursday and Thursday night, with the area in
between the building ridge and the digging trough, with surface low
pressure riding along the ridge into the Ohio valley. The ECMWF and
GEM keep most of the area dry, while the GFS does bring precip into
the area during this time. Will opt for slight chance pops during
this time frame. Kept the forecast dry Friday through Saturday as
high pressure builds back into the Great Lakes region. No major
changes to temperatures, with highs around 80 and lows around
60.
&&
.AVIATION /18Z Saturday THROUGH Thursday/...
Tough forecast today with precip coverage and timing especially
challenging. Currently seeing some scattered showers over the
area but an area of clearing continues to advance east into the
area. That may be enough to allow more showers and
thunderstorms to develop. Also watching the convection forming
over IN although most of that should remain south of the area.
The surface warm front has pushed north of YNG and may reach ERI
before a wave moves east along the boundary tonight. This will
pull the front back to south. Expect a period of showers with
embedded thunder as that occurs. Cigs will eventually dip to
MVFR on the backside of the low late in the TAF period. Till
then VFR weather will persist in between the precip. Will go
with tempos for thunder for most areas late this afternoon and
evening. SE to S flow will become light east tonight.
OUTLOOK...Non-VFR possible in scattered showers and
thunderstorms through Tuesday afternoon.
&&
.MARINE...
Large area of high pressure now centered near James Bay will
drift slowly SE and finally move off the New England Coast late
Monday. As a result The east to northeast flow over the lake
will continue into Monday. A small craft advisory will be needed
overnight as the flow increases to 15-20 knots. Winds gradually
diminish Monday as high shifts off the New England Coast.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 10 PM this evening to 6 AM EDT
Monday for LEZ142>149.
&&
SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...DJB
LONG TERM...Greenawalt
AVIATION...Kubina
MARINE...DJBHazardous weather outlook, Jun 9, 7:13 AM EDT, 8 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 713 AM EDT Sat Jun 9 2018 LEZ061-142>149-162>169-OHZ012-014-089-PAZ001>003-101115- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lake- Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- 713 AM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>011-013-017>023-027>033-036>038-047-101115- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Hancock- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 713 AM EDT Sat Jun 9 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and Tonight. A stalled frontal boundary will linger over northern Ohio allowing for multiple rounds of showers and thunderstorms. With a more humid airmass in place in conjunction with this frontal boundary, pockets of heavy rain will be favored. Slow moving thunderstorms with heavy rain may allow for some flooding to develop. A few thunderstorms this afternoon and evening may be strong to severe with damaging wind gusts the primary threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The frontal boundary will remain in the area on Sunday. Showers and thunderstorms will continue to bring bouts of heavy rain to the region and some isolated flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:40 AM EDT | Special Weather Statement | CLE | Hancock, Seneca, Wyandot | 50 min |
| Jun 9, 4:31 PM EDT | Special Weather Statement | CLE | Wood | 44 min |
| Jun 9, 5:00 PM EDT | Special Weather Statement | CLE | Hancock | 30 min |
| Jun 9, 5:38 PM EDT | Special Weather Statement | CLE | Crawford, Marion, Morrow, Seneca, Wyandot | 67 min |
| Jun 9, 6:43 PM EDT | Special Weather Statement | CLE | Ashland, Erie, Huron, Knox, Morrow, Richland | 62 min |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.